MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 7ML; SYSTEM, BLOOD CULTURING

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 7ML; SYSTEM, BLOOD CULTURING
Catalog Number 245122
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E.1.Additional initial reporter phone #:(b)(6).Investigation summary: material 245122 is manufactured by rehydrating the media components with usp purified water, and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are terminally autoclaved in an air over pressure (aop) autoclave, per manufacturing instructions, using a validated cycle.Post autoclaving, tubes are packaged into final shipping configurations the batch history record review for batch 3324857 was satisfactory per internal procedures.In process checks are performed during manufacturing at designated intervals per procedures.Checks for fill volume were complete and within specifications per procedures.This product is not labeled as sterile.Media should be inspected prior to use and should not be used if medium shows evidence of contamination, drying, cracking or other signs of deterioration.The complaint history was reviewed, and there are no other complaints taken on batch 3324857 for low fill/contamination.Retentions (100 tubes) were available for inspection.There were no low filled nor contamination defect observed in the retention samples.1 photo was received for this complaint.Tube shown to be underfilled and contaminated.Batch number and expiration date are visible (3324857/2025-05-21).No returns available for this investigation.This complaint can be confirmed for low fill and contamination.No complaint trends for this defect have been identified; no actions are indicated at this time.Bd will continue to trend complaints for low fill and contamination.This mdr is being submitted as part of a retrospective review of records dating april 2023-2025, under capa 11910483.
 
Event or Problem Description
It was reported while using bd bbl¿ mgit¿ mycobacteria growth indicator tubes, 7ml, a tube was contaminated with mold.There was no report of patient impact.

Brand Name
BD BBL¿ MGIT¿ MYCOBACTERIA GROWTH INDICATOR TUBES, 7ML
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22977601
Report Number1119779-2025-04927
Device Sequence Number9549649
Product Code MDB
UDI-Device Identifier30382902451229
UDI-Public(01)30382902451229(11)231120(17)250521(10)3324857
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/21/2025
Device Catalogue Number245122
Device Lot Number3324857
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown